Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Complete homogeneous varieties: Structure and classification


Author: Carlos Sancho de Salas
Journal: Trans. Amer. Math. Soc. 355 (2003), 3651-3667
MSC (2000): Primary 14M17, 14M15, 14L30, 32M10
Published electronically: March 17, 2003
MathSciNet review: 1990167
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Homogeneous varieties are those whose group of automorphisms acts transitively on them. In this paper we prove that any complete homogeneous variety splits in a unique way as a product of an abelian variety and a parabolic variety. This is obtained by proving a rigidity theorem for the parabolic subgroups of a linear group. Finally, using the results of Wenzel on the classification of parabolic subgroups of a linear group and the results of Demazure on the automorphisms of a flag variety, we obtain the classification of the parabolic varieties (in characteristic different from $2,3$). This, together with the moduli of abelian varieties, concludes the classification of the complete homogeneous varieties.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14M17, 14M15, 14L30, 32M10

Retrieve articles in all journals with MSC (2000): 14M17, 14M15, 14L30, 32M10


Additional Information

Carlos Sancho de Salas
Affiliation: Departamento de Matemáticas, Universidad de Salamanca, Plaza de la Merced 3-4, C.P. 37008, España
Email: sancho@gugu.usal.es

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03280-X
PII: S 0002-9947(03)03280-X
Received by editor(s): February 15, 2002
Received by editor(s) in revised form: October 11, 2002
Published electronically: March 17, 2003
Additional Notes: This research was partially supported by the Spanish DGI through research project BFM2000-1315 and by the “Junta de Castilla y León” through research project SA009/01
Article copyright: © Copyright 2003 American Mathematical Society